MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6912232
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a discordant, higher than expected vitros hs troponin i (hstni) result was obtained from a sample processed during a correlation study using vitros immunodiagnostics products hs troponin i reagent lot 0050 on a vitros xt7600 integrated system.The result was considered discordant and higher than expected when compared to the result from the same sample using the vitros tropi es method.Sample m33m vitros hstni result of 275.2 ng/l (above the male 99th percentile url of 20.40 ng/l) vs the vitros tropi es method result of <0.012 ng/ml (below the upper reference interval (url) of 0.034 ng/ml) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, higher than expected vitros hstni result was obtained during a correlation study and was not reported from the laboratory.There have been no allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a discordant, higher than expected vitros hs troponin i (hstni) result was obtained from a sample processed during a correlation study using vitros immunodiagnostics products hs troponin i reagent lot 0050 on a vitros xt7600 integrated system.The result was considered discordant and higher than expected when compared to the result from the same sample using the vitros tropi es method.A definitive assignable cause of the event could not be determined.The qo field application specialist (fas) was onsite performing validation of the vitros hstni assay which was not yet in use in the customers laboratory.As part of the validation process, the qo fas ensures that the vitros hstni assay is performing as intended on the vitros xt7600 integrated system prior to the patient correlation study.Quality control (qc) results must be acceptable, or the fas would not progress with the validation.Therefore, it is unlikely that the vitros instrument contributed to the event.The data provided was generated as part of a correlation study conducted to support the laboratory introduction of a new assay, vitros high-sensitivity troponin i (hstni).Results obtained using the vitros hstni assay were compared to results generated by the currently in-use vitros troponin i es assay as part of routine verification activities.As vitros hstni is a high sensitive assay, it is designed to detect lower concentrations of troponin i than the existing assay and potentially enabling earlier detection of cardiac injury.Therefore, it is possible that results between the vitros hstni and tropi es assays will not always be 100% concordant.Pre-analytical sample processing could not be ruled out as a contributing factor, as it is unknown if the sample collection device manufacturers recommendation for sample centrifugation was followed.Improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected samples, although this could not be confirmed.Additionally, it is unknown how the samples were stored until the fas processed them for validation.A sample interferent which affects the vitros hstni (us) assay but not the vitros tropi es method cannot be ruled out as a possible contributor of the event.Additionally, it is possible that patient related factors may have contributed to the higher than expected vitros hstni patient sample result.Based on continual tracking and trending of complaints, qo has opened an investigation into the vitros hstni (us) reagent under pqi0005885.A medical consult with an ortho medical safety officer on (b)(6) 2026 for these two patients was as follows: "sample m33m: a male patient with community acquired pneumonia of left lower lobe and acute kidney injury had a vitros hstni result of 275.2 ng/l compared with a vitros troponin i es of <0.012 ng/ml.Infection is a known cause of cardiomyocyte injury and may be associated with troponin elevation in the absence of acute myocardial ischemia.In the context of infection diagnosis, a single cardiac troponin result is less likely to result in invasive management strategy.Most clinical guidelines advise caution when interpreting isolated troponin elevations in critically ill patients, as troponin testing lacks specificity for type 1 mi in this population.Additionally, the vitros hstni results were obtained during a correlation study, were not reported outside the laboratory, and there were no allegations of patient harm.In this case, the risk of serious patient injury is considered unlikely.According to the 2023 esc guideline on the management of acute coronary syndrome, a cardiac troponin result exceeding five times the url or exceeding the 40 ng/l rule-in cut-off for vitros hstni have a high (>90%) ppv for acute type 1 mi.Therefore, based on the clinical context, a vitros hstni result of 275.2 ng/l (approximately > five times the male 99th percentile url) under unusual circumstances, could lead to escalated invasive investigations with the potential for serious patient injury.".

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25206400
Report Number3007111389-2026-00102
Device Sequence Number8873141
Product Code MMI
UDI-Device Identifier10758750033522
UDI-Public(01)10758750033522(17)261102(11)260309(10)0050
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6912232
Device Lot Number0050
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Initial Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown